Annals of Functional Analysis

Equivalent results to Banach’s contraction principle

Maher Berzig, Cristina-Olimpia Rus, and Mircea-Dan Rus

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We present two versions of the well-known Banach contraction principle: one in the context of extended metric spaces for which the distance mapping is allowed to be infinite, the other in the context of metric spaces endowed with a compatible binary relation. We also point out that these two results and the Banach contraction principle are actually equivalent.

Article information

Source
Ann. Funct. Anal. Volume 8, Number 4 (2017), 435-445.

Dates
Received: 6 February 2016
Accepted: 21 November 2016
First available in Project Euclid: 23 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.afa/1495505153

Digital Object Identifier
doi:10.1215/20088752-2017-0008

Subjects
Primary: 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30]
Secondary: 03E20: Other classical set theory (including functions, relations, and set algebra) 54E35: Metric spaces, metrizability 54E99: None of the above, but in this section 54H25: Fixed-point and coincidence theorems [See also 47H10, 55M20]

Keywords
fixed point binary relation extended metric contraction principle equivalent theorems

Citation

Berzig, Maher; Rus, Cristina-Olimpia; Rus, Mircea-Dan. Equivalent results to Banach’s contraction principle. Ann. Funct. Anal. 8 (2017), no. 4, 435--445. doi:10.1215/20088752-2017-0008. https://projecteuclid.org/euclid.afa/1495505153


Export citation

References

  • [1] S. Banach,Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales (Thèse présentée en juin 1920à l’université de léopol pour obtenir le grade de docteur en philosophie), Fund. Math.3(1922), 133–181.
  • [2] M. M. Deza and E. Deza,Encyclopedia of Distances, 3rd ed, Springer, Heidelberg, 2014.
  • [3] J. B. Diaz and B. Margolis,A fixed point theorem of the alternative, for contractions on a generalized complete metric space, Bull. Amer. Math. Soc.74(1968), 305–309.
  • [4] A. Idzik, W. Kulpa, and P. Maćkowiak,Equivalent forms of the Brouwer fixed point theorem, I, Topol. Methods Nonlinear Anal.44(2014), no. 1, 263–276.
  • [5] J. Jachymski,The contraction principle for mappings on a metric space with a graph, Proc. Amer. Math. Soc.136(2008), no. 4, 1359–1373.
  • [6] C. F. K. Jung,On generalized complete metric spaces, Bull. Amer. Math. Soc.75(1969), 113–116.
  • [7] M. Kilp, U. Knauer, and A. V. Mikhalev,Monoids, Acts and Categories: With Applications to Wreath Products and Graphs, De Gruyter Exp. Math.29, de Gruyter, Berlin, 2000.
  • [8] W. A. J. Luxemburg,On the convergence of successive approximations in the theory of ordinary differential equations, II, Nederl. Akad. Wetensch. Proc. Ser. A61, Indag. Math.20(1958), 540–546.
  • [9] S. Park,Ninety years of the Brouwer fixed point theorem, Vietnam J. Math.27(1999), no. 3, 187–222.
  • [10] B. Samet and M. Turinici,Fixed point theorems on a metric space endowed with an arbitrary binary relation and applications, Commun. Math. Anal.13(2012), no. 2, 82–97.
  • [11] M. Turinici,Nieto-Lopez theorems in ordered metric spaces, Math. Student81(2012), no. 1–4, 219–229.